Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Matrix localizations of $ n$-firs. I


Author: Peter Malcolmson
Journal: Trans. Amer. Math. Soc. 282 (1984), 503-518
MSC: Primary 16A06; Secondary 16A08
Part II: Trans. Amer. Math. Soc. (2) (1984), 519--527
MathSciNet review: 732103
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An $ n$-fir is an associative ring in which every $ n$-generator right ideal is free of unique rank. Matrix localization of a ring involves the adjunction of universal inverses to certain matrices over the ring, so that a new ring results over which the matrices have inverses, but so that the minimum of additional relations is imposed. A full matrix is a square matrix which, when considered as an endomorphism of a free module, cannot be factored through a free module of smaller rank. The main result of this paper is that if the original ring is an $ n$-fir with $ n > 2k$ and if we form a matrix localization by adjoining universal inverses to all full matrices of size $ k$, then the resulting ring is an $ (n - 2k)$-fir. This generalizes an announced result of V. N. Gerasimov. There are related results on the structure of the universal skew field of fractions of a semifir.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A06, 16A08

Retrieve articles in all journals with MSC: 16A06, 16A08


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-99925-9
PII: S 0002-9947(1984)99925-9
Keywords: Matrix localization, $ n$-fir, universal localization
Article copyright: © Copyright 1984 American Mathematical Society